Thunderstorm Wind, Lebanon
- When
- August 14, 5:12 AM EST
- Where
- Lebanon County, 7 mi N of Lebanon
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.433, -76.417
Trees were blown down on power lines in Fredericksburg.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 14, 2:20 AM EST, 2 hours 52 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
320 AM EDT WED AUG 14 2002
COMPACT UPR VORT MAX NOTED ON WTR VAPOR IMAGERY WAS JUST S OF KUNV
AT 07Z AND LIFTING NE AROUND 15 KT. ENHANCED...20-30 KT 925-850 HPA
JET ON THE EASTERN SIDE OF THIS FEATURE WAS PROVIDING A SURGE OF
WARM ADVECTION AND THETA-E CONVERGENCE TO FUEL SOME SCTD STRONG
TSRA. THE SHORT WAVE WILL CLEAR OUR NE COUNTIES DURING THE 12Z-15Z
WINDOW.
MORE SCTD STRONG...TO PERHAPS SVR STORMS WILL DEVELOP IN THE HIGH
HEAT AND HUMIDITY THIS AFTERNOON...AND CONTINUE INTO THE EVENING.
THE BEST CHC FOR INTENSE STORMS WILL BE TO NW OF A KAOO TO KUNV AND
KIPT LINE...WHERE LEFTOVER BOUNDARIES FROM THIS MORNINGS CONVECTION
WILL COMBINE WITH STRONG DIFFERENTIAL HEATING ALONG THE EASTERN EDGE
OF THE THICKER CLOUDS SPREADING EAST FROM OHIO. ANOTHER FAVORED AREA
APPEARS TO BE THE LOWER SUSQ REGION ON THE EASTERN EDGE OF THE RAIN
COOLED AIR.
BASED ON TUESDAYS MAXS ACROSS THE REGION AND VERY SIMILAR
CONDITIONS FOR TODAY...RECORD HIGH AT KMDT OF 97 F IN 1944 SHOULD BE
TIED OR BROKEN BY A DEG OR SO. SUBSIDENCE AND A SEVERAL HOUR PERIOD
OF DRYING BEHIND THE CURRENT VORT MAX MOVING ACROSS THE AREA SHOULD
VEER WINDS AROUND SLIGHTLY TO THE SW AT 10 TO 15 MPH...LEADING TO A
FAVORABLE SETUP FOR THE RECORD HEAT ACROSS THE LOWER SUSQ. RECORD
FOR KIPT IS 98 IN 1944...BUT MORNING CLOUDS AND TSRA FOLLOWED BY A
MODERATE AMOUNT OF HEATING USED FOR EVAPORATION SHOULD LIMIT HIGHS
TO THE LOWER TO MID 90S ACROSS THE CENTRAL SUSQ VALLEY REGION.
WEAK COLD FRONT WILL SLIDE EAST ACROSS THE REGION THURSDAY...
ACCOMPANIED BY HIGH PWATS OF 1.75 TO 2.0 INCHES WILL CREATE A
POTENTIAL FOR LOCALLY HEAVY RAIN OF 2-3 INCHES FROM TRAINING TSRA.
THE FRONT SAGS SOUTH INTO THE VIRGINIAS ON FRI AS UPR LVL WINDS VEER
TO A MORE WSW DIRECTION ACROSS THE GREAT LAKES. UPR FLOW BACKS ONCE
AGAIN BY SATURDAY IN RESPONSE TO ANOTHER SHORT WAVE MOVING ACROSS
THE NRN PLAINS STATES. THIS WILL BRING A CHC OF SHOWERS FOR SAT AND
SAT EVENING WITH SUNDAY LIKELY BEING ANOTHER HOT AND HUMID DAY NOT
TOO DISSIMILAR FROM THE PAST FEW.
.CTP...SPS FOR HEAT COVERING ALL BUT N MTNS AND LAUREL HIGHLANDS.
SEVERE WEATHER OUTLOOK (SPS) FOR THE NW 1/2 OF THE CWA THIS
AFTERNOON AND EVENING.
LAMBERTPAZ019-025>028-034>036-045-046-049>053-056>059-063>066-141515- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 422 AM EDT WED AUG 14 2002 ...HEAT INDICES WILL RANGE FROM 95 TO 104 DEGREES ACROSS THE REGION AGAIN ON WEDNESDAY... STATIONARY HIGH PRESSURE OFF THE MIDDLE ATLANTIC COAST WILL CONTINUE THE SOUTHERLY FLOW OF AIR THAT WILL LEAD TO HOT AND HUMID CONDITIONS ACROSS ALL OF CENTRAL PENNSYLVANIA THROUGH THURSDAY AFTERNOON. TEMPERATURES IN THE LOWER TO MID 90S TODAY WILL COMBINE WITH DEWPOINTS IN THE MID TO UPPER 60S TO PRODUCE AN AFTERNOON HEAT INDEX AROUND 95 DEGREES ACROSS THE CENTRAL VALLEYS AND NEAR 100 IN THE MIDDLE SUSQUEHANNA REGION. APPARENT TEMPERATURES WILL REACH BETWEEN 100 AND 104 DEGREES ACROSS THE LOWER SUSQUEHANNA VALLEY BETWEEN 1 PM AND 6 PM THIS AFTERNOON...AS TEMPERATURES CLIMB TO NEAR RECORD LEVELS IN THE MID TO UPPER 90S. TEMPERATURES WILL BE SLIGHTLY COOLER ON THURSDAY...BUT HIGH HUMIDITY LEVELS WILL STILL RESULT IN HEAT INDEX VALUES IN THE 90S. IN ADDITION...TEMPERATURES WILL REMAIN IN THE 70S FOR MUCH OF THE NIGHTTIME HOURS TONIGHT...MAKING IT EVEN HARDER TO COOL OFF. RESIDENTS OF BUILDINGS WITHOUT AIR CONDITIONING IN URBAN AREAS WILL BE MOST AFFECTED BY THE UNCOMFORTABLY HIGH OVERNIGHT TEMPERATURES. TO PROTECT YOURSELF FROM THE HEAT...AVOID OUTDOOR ACTIVITIES SUCH AS YARD WORK AND JOGGING DURING THE MIDDLE OF THE DAY. IF YOU MUST SPEND TIME OUTDOORS...DRINK PLENTY OF WATER AND TAKE BREAKS IN A SHADED AREA OR AIR CONDITIONED BUILDING. REMEMBER TO CHECK ON THE ELDERLY...THE VERY YOUNG...AND THOSE WITH CHRONIC ILLNESSES SUFFERING FROM RESPIRATORY OR HEART AILMENTS. THESE INDIVIDUALS ARE MOST SUSCEPTIBLE TO HEAT RELATED HEALTH PROBLEMS. REMEMBER YOUR PETS AND LIVESTOCK...AND MAKE SURE THEY HAVE ADEQUATE SHADE AND PLENTY OF WATER. REFRAIN FROM LEAVING YOUR PETS IN CARS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAMBERT/RADZANOWSKI FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/CTP
PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046- 049>053-141530- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 435 AM EDT WED AUG 14 2002 ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS PORTIONS OF CENTRAL PENNSYLVANIA...INCLUDING THE NORTHERN MOUNTAINS AND LAUREL HIGHLANDS ... HOT AND HUMID AIR IN PLACE ACROSS CENTRAL PENNSYLVANIA WILL FUEL THE DEVELOPMENT OF SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE LOCALIZED DAMAGING WIND GUSTS OF 60 MPH OR GREATER. THE MOST NUMEROUS THUNDERSTORMS WILL LIKELY FORM ACROSS THE HIGHER ELEVATIONS TO THE NORTHWEST OF A LINE FROM ALTOONA...TO STATE COLLEGE AND WILLIAMSPORT. FREQUENT...CLOUD TO GROUND LIGHTNING IS ALWAYS A SIGNIFICANT DANGER DURING THUNDERSTORMS. REFRAIN FROM STAYING IN OPEN AREAS OR HIGH GROUND WHEN THUNDERSTORMS APPROACH. IN YOUR HOME...STAY AWAY FROM ELECTRICAL APPLIANCES AND AVOID USING THE TELEPHONE WHEN FREQUENT NEARBY THUNDER IS HEARD. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAMBERT FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/CTP
The State College radar (KCCX), 144 km away, was scanning. The volume nearest the first event began at 10:12 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down on power lines in Fredericksburg.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311659.